Alert archive / Minnesota / Freezing Rain Advisories in 2015
Freezing Rain Advisory 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this freezing rain advisory at Jan 19, 2015, 5:22 AM CST for 4 counties in Minnesota. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2015, 5:22 AM CST (11:22 UTC)
- Expired
- Jan 19, 2015, 8:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Twin Cities, MN
Counties Brown County, MN, Martin County, MN, Redwood County, MN, Watonwan County, MN
The radar
The Minneapolis radar (KMPX), 130 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 11.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
342 WWUS43 KMPX 191122 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 522 AM CST MON JAN 19 2015 ..LIGHT FREEZING RAIN AND SLICK ROADS EARLY THIS MORNING... .AN AREA OF LIGHT FREEZING RAIN WILL CONTINUE MOVING ACROSS SOUTHWEST MINNESOTA EARLY THIS MORNING. ICY ROAD CONDITIONS ARE POSSIBLE NEAR AND WEST OF A LINE FROM VESTA...TO SLEEPY EYE...TO ST.JAMES...TO FAIRMONT. THE RAIN WILL BE LIGHT AND ONLY LAST 1 TO 2 HOURS...HOWEVER...THIS WILL LIKELY BE ENOUGH TIME TO FORM A FINE GLAZE OF ICE ON UNTREATED SURFACES. MOTORISTS SHOULD USE CAUTION THIS MORNING. MNZ073-074-082-091-191400- /O.NEW.KMPX.ZR.Y.0002.150119T1122Z-150119T1400Z/ REDWOOD-BROWN-WATONWAN-MARTIN- INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. JAMES... FAIRMONT 522 AM CST MON JAN 19 2015 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 8 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CST THIS MORNING. * TIMING...FREEZING RAIN BEFORE 8 AM CST. * ICE ACCUMULATIONS...LIGHT COATING OF ICE. * OTHER IMPACTS...SLICK ROADS AND SIDEWALKS EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$
1 follow-up statement
741 WWUS43 KMPX 191405 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 805 AM CST MON JAN 19 2015 ...FREEZING RAIN ADVISORY FOR PORTIONS OF SOUTHWEST MINNESOTA HAS EXPIRED... .THE AREA OF FREEZING RAIN OVER PORTIONS OF REDWOOD...BROWN... WATONWAN AND MARTIN COUNTIES IN SOUTHWEST MINNESOTA HAS SHIFTED OFF TO THE SOUTHEAST WITH NO FURTHER FREEZING RAIN EXPECTED. THERE STILL MAY BE ICY SPOTS ON UNTREATED SURFACES...SO MOTORISTS ARE URGED TO USE EXTRA CAUTION THIS MORNING. MNZ073-074-082-091-191515- /O.EXP.KMPX.ZR.Y.0002.000000T0000Z-150119T1400Z/ REDWOOD-BROWN-WATONWAN-MARTIN- INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. JAMES... FAIRMONT 805 AM CST MON JAN 19 2015 ...FREEZING RAIN ADVISORY HAS EXPIRED... THE AREA OF FREEZING RAIN OVER PORTIONS OF REDWOOD...BROWN... WATONWAN AND MARTIN COUNTIES IN SOUTHWEST MINNESOTA HAS SHIFTED OFF TO THE SOUTHEAST WITH NO FURTHER FREEZING RAIN EXPECTED. THERE STILL MAY BE ICY SPOTS ON UNTREATED SURFACES...SO MOTORISTS ARE URGED TO USE EXTRA CAUTION THIS MORNING. $$
What forecasters said that day
The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this freezing rain advisory went out at Jan 19, 4:29 AM CST, 53 minutes earlier.
Area forecast discussion, Jan 19, 4:29 AM CST, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 429 AM CST MON JAN 19 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 428 AM CST MON JAN 19 2015 WE EXPECT A BRIEF PERIOD OF LIGHT PRECIPITATION TODAY...ALONG WITH CONTINUED MILD TEMPERATURES AND RELATIVELY LIGHT WINDS. THE PRECIPITATION TODAY WILL LIKELY BE A LIGHT RAIN/SNOW MIX. THE FORECAST AREA CURRENTLY FINDS ITSELF THIS MORNING OUT AHEAD OF A WARM FRONT/OCCLUDED FRONT THAT WILL MOVE THROUGH TODAY. THE LIGHT PRECIP SHOWING UP ON SURROUNDING RADARS NEAR THE MN/SD BORDER THIS MORNING IS JUST AHEAD OF THIS FRONT. WESTERN MN HAS SEEN 1-3MB MSLP FALLS IN THE PAST FEW HOURS INDICATING THE SURFACE LOW IN THE NORTHERN PLAINS IS STARTING TO DROP SOUTHEAST. A BROKEN BAND OF PRECIP SHOULD MOVE THROUGH THE FORECAST AREA THIS MORNING AND EARLY AFTERNOON. THE PRECIP WILL BE LIGHT...SOMEWHAT SCATTERED IN COVERAGE AND ONLY LAST 1-2 HOURS IN ANY SINGLE LOCATION. WE TRIED TO FOLLOW A BLEND OF THE NAM_DNG/HRRR/RAP/SREF FOR THE APPROXIMATE TIMING AND LOCATION OF PRECIP TODAY. THE DOMINATE PRECIP TYPE IN SD HAS BEEN FREEZING RAIN...WHICH IS ALSO POSSIBLE IN WEST CENTRAL MN THROUGH ABOUT SUNRISE. THE FORECAST SOUNDINGS THE FARTHER EAST YOU GO TODAY SUGGEST MORE LIGHT SNOW. THAT BEING SAID...SOUTH CENTRAL MN WILL NEED TO BE ON THE LOOKOUT FOR LIGHT FREEZING RAIN MID-TO-LATE MORNING. EVENTUALLY SURFACE TEMPS WILL WARM ABOVE FREEZING ACROSS NEARLY ALL OF SOUTHERN AND CENTRAL MN LATE THIS MORNING...BUT THE PRECIP WILL LIKELY HAVE ENDED BY THEN. THE HOURLY TIMING OF THE PRECIP WILL UNDOUBTEDLY BE SLIGHTLY OFF TODAY /HOPEFULLY WITHIN 1-2 HOURS THOUGH/...BUT WE THOUGHT IT WAS BETTER TO GO FOR MORE PRECISION RATHER THAN HANGING ONTO HOURS OF CHANCE POPS. AS MENTIONED ABOVE...IN REALITY THE PRECIP ON THE LEADING EDGE OF THIS ADVANCING WARM SECTOR WILL BE BRIEF. THERE WILL BE A LULL IN WHAT WE SEE ON RADAR ACROSS MUCH OF MN THIS EVENING. THE TRACK OF THE SURFACE LOW WILL KEEP MOST OF THE PRECIP CONFINED TO WEST CENTRAL MN AND NORTHERN MN. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 428 AM CST MON JAN 19 2015 CONFIDENCE IS INCREASING IN LIGHT SNOW TUESDAY AND TUESDAY NIGHT. PERIODIC CHANCES FOR SNOW SHOWERS CONTINUE THROUGH THE REST OF THE WEEK. FORECAST SOUNDINGS CONTINUE TO SHOW LIGHT SNOW...ESPECIALLY ALONG THE MINNESOTA RIVER VALLEY TUESDAY AND TUESDAY NIGHT AS AN INVERTED TROUGH SETS UP ACROSS THE REGION. INTERESTINGLY WINDS ARE VERY LIGHT FROM THE SURFACE UP TO 300MB...WITH THE MSP FORECAST SOUNDING SHOWING LESS THAN 10KTS THROUGHOUT THIS LAYER...WHICH IS MORE REPRESENTATIVE OF LATE AUGUST THAN LATE JANUARY. AS A RESULT INCREASED POPS DURING THIS TIME PERIOD...WITH SNOW AS THE PRECIP TYPE. ASIDE FROM THAT...DID NOT MAKE SIGNIFICANT CHANGES TO THE FORECAST SINCE IT CONTINUES TO BE DEFINED BY NORTHWEST FLOW AND REPEATED CHANCES FOR SNOW SHOWERS. EXPECT MORE CLOUDS THAN SUN...AND NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1156 PM CST SUN JAN 18 2015 VFR CONDITIONS AT THE TAF SITES...BUT SOME MVFR FOG HAS DEVELOPED AT A FEW SURROUNDING AIRPORTS. THINK THE FOG WILL BE RATHER PATCHY AND WILL DEPEND HEAVILY ON WHERE BREAKS IN MID LEVEL CLOUD COVER WILL DEVELOP/PERSIST. CANNOT RULE OUT SUCH OCCURRENCE AT ANY OF THE TAF SITES...BUT THE PROBABILITY IS LOW. MODELS ARE RATHER PESSIMISTIC WITH MVFR CIG DEVELOPMENT OVERNIGHT BUT THERE ARE VERY FEW INDICATIONS OF THIS ACTUALLY HAPPENING SO LEFT THE POTENTIAL OUT OF THE FORECAST. VFR CONDITIONS ARE LIKELY TO PERSIST UNTIL A CLIPPER SYSTEM ARRIVES LATE MONDAY...BRINGING SOME FZDZ OR SNOW TO WESTERN MN WITH MVFR CIGS ELSEWHERE. KMSP...VFR LIKELY TO PERSIST THROUGH MUCH OF MONDAY...THEN MVFR CIGS INTO MONDAY NIGHT. /OUTLOOK FOR KMSP/ TUE...MAINLY VFR WITH MVFR CIGS/SN POSSIBLE. WIND NW AT 5-10 KTS. WED...MVFR CIGS LIKELY WITH -SN POSSIBLE. WIND NW 5-10 KTS. THU...MAINLY VFR WITH MVFR CIGS POSSIBLE. WIND W 5 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...CLF LONG TERM...JRB AVIATION...BORGHOFF
Hazardous weather outlook, Jan 19, 3:47 AM CST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 347 AM CST MON JAN 19 2015 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 201000- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 347 AM CST MON JAN 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW ROUNDS OF LIGHT SNOW SHOWERS WITH UP TO AT AN INCH OF ACCUMULATION WILL MOVE ACROSS THE REGION THIS WEEK...BUT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JRB
In the hours before
Special weather statement, Jan 19, 3:26 AM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 326 AM CST MON JAN 19 2015 MNZ047-054>056-064-065-073-074-191230- STEVENS-LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE-RENVILLE- REDWOOD-BROWN- INCLUDING THE CITIES OF...MORRIS...MADISON...BENSON... MONTEVIDEO...GRANITE FALLS...OLIVIA...REDWOOD FALLS...NEW ULM 326 AM CST MON JAN 19 2015 LIGHT RAIN SHOWERS AND SPRINKLES WILL DRIFT ACROSS WESTERN MINNESOTA THIS MORNING. WITH TEMPERATURES BELOW FREEZING...SOME LIGHT ICE ACCUMULATION IS POSSIBLE. USE CAUTION WHILE TRAVELING THROUGH THE AREA THIS MORNING.
Nearby
Freezing Rain Advisories in Minnesota, 2015Every freezing rain advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.